Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 6, 2010, 11:10 PM CDT for Cameron County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2010, 11:10 PM CDT (04:10 UTC)
- Expired
- Sep 7, 2010, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 12 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785
WGUS54 KBRO 070410
FFWBRO
TXC061-070615-
/O.NEW.KBRO.FF.W.0032.100907T0410Z-100907T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1110 PM CDT MON SEP 6 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
OLMITO.
PORT ISABEL.
SAN BENITO.
LA FERIA.
HARLINGEN.
* UNTIL 115 AM CDT
* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED TORRENTIAL RAIN OF THREE INCHES PER HOUR ASSOCIATED WITH
THE MAIN SPIRAL BAND OF THE CENTER OF TROPICAL STORM HERMINE FROM
18 MILES SOUTH OF PORT ISABEL TO 10 MILES SOUTHWEST OF
OLMITO...MOVING NORTHWEST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
FLOODING IS IMMINENT OR OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU
ARE RELATIVE TO STREAMS...RIVERS...OR ARROYOS. IF IN A LOW LYING
AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2595 9730 2592 9738 2589 9738 2588 9737
2594 9745 2590 9754 2593 9756 2593 9760
2602 9766 2605 9787 2622 9786 2620 9731
2611 9730 2609 9722 2606 9722 2607 9719
2619 9720 2619 9718 2595 9716
$$
CASTILLO1 follow-up statement
187
WGUS74 KBRO 070530
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1230 AM CDT TUE SEP 7 2010
TXC061-070615-
/O.CON.KBRO.FF.W.0032.000000T0000Z-100907T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
1230 AM CDT TUE SEP 7 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CAMERON
COUNTY UNTIL 115 AM CDT...
LOCATIONS AFFECTED INCLUDE...
OLMITO.
SAN BENITO.
LA FERIA.
HARLINGEN.
BROWNSVILLE.
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE INCHES PER HOUR FROM SPIRAL RAIN BANDS OF
HEAVY RAINSHOWERS ASSOCIATED WITH TROPICAL STORM HERMINE OVER THE
WARNED AREA.
RAINSHOWERS WITH TORRENTIAL RAIN WILL ALSO AFFECT...
RANCHO VIEJO...RANGERVILLE.
PALM VALLEY...LOZANO.
LAGUNA HEIGHTS.
LAGUNA VISTA...SOUTH PADRE ISLAND.
HOLLY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND
SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2595 9730 2592 9737 2589 9738 2594 9745
2590 9754 2593 9756 2593 9759 2602 9766
2606 9787 2622 9786 2620 9731 2611 9730
2609 9722 2606 9722 2607 9719 2619 9720
2619 9718 2595 9716
$$
CASTILLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:35 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 6, 4:35 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT MON SEP 6 2010
.DISCUSSION...
T.S. HERMINE ABOUT TO MAKE LANDFALL ABOUT 80 MILES TO THE SOUTH OF
BROWNSVILLE. A FEW OUTER BAND HAVE SWEPT THROUGH THIS
AFTERNOON...BUT THE MAIN RAIN SHIELD WITH THE CENTER REMAIN
CLOSELY PACKED TOWARD THE CENTER. WHILE WOBBLES HAVE BEEN NOTED IN
THE TRACK TODAY...THE MAIN TRACK CONTINUES TO THE NORTHWEST...WITH
LANDFALL OF THE CENTER IN 3 TO 5 HOURS. WINDS SHOULD BEGIN TO RAMP
UP IN KBRO AND KHRL SOON...PEAKING NEAR 50 KNOTS AROUND MIDNIGHT.
FORWARD SPEED HAS INCREASED...SO HERMINE WILL QUICKLY MOVE
NORTHWEST THROUGH THE REGION...WITH THE CURRENT FORECAST HAVING
THE CENTER NEAR HBV BY SUNRISE TOMORROW. SHOWERS AND THUNDERSTORMS
FROM THE REMAINING BANDS AND POSSIBLE SEABREEZE ARE POSSIBLE
DURING THE DAY TOMORROW. THERE SHOULD BE ENOUGH SOLAR RADIATION
TOMORROW TO ALLOW TEMPS TO INCREASE INTO THE LOW 90S. EXTENDED
FORECAST WILL TAP THE MOISTURE FROM RAINFALL TONIGHT TO CONTINUE
TO SPARK SEABREEZE SHOWERS THROUGH THE REST OF THE WEEK. DEEP
MOISTURE WILL INHIBIT SIGNIFICANT WARMING...SO TEMPS NEAR TO JUST
ABOVE NORMAL FOR THE WEEK.
&&
.AVIATION...
VCSH CONTINUE AREAWIDE...WITH LOW CLOUD DECK IN THOSE REGIONS.
OUTSIDE THOSE AREAS...CIGS ARE AOA 12KFT...BUT HIGH RAIN SHOWERS
ARE BEING PRODUCED FROM THOSE IN AREAS. MAIN RAIN SHIELD WILL
MOVE INTO THE REGION LATER THIS EVENING AND WILL CONTINUE THROUGH
SUNRISE. WINDS ARE FORECAST TO INCREASE DURING THE NEXT FEW
HOURS...WITH WINDS REACHING 30 TO 40 KNOTS AT KBRO AND 30 TO 35KTS
AT HRL. KMFE WILL BE ON THE WEST SIDE OF THE CENTER...SO WINDS
WILL BE LESSENED AT KMFE...AROUND 20 TO 25 KNOTS. TS HERMINE
SHOULD MOVE QUICKLY TO THE NORTHEAST TOMORROW MORNING...WITH
GRADUALLY IMPROVING CIGS BY NOON AT THE LATEST. SHOWER AND
THUNDERSTORM ACTIVITY WILL SPARK AGAIN DURING PEAK HEATING TUESDAY
AFTERNOON.
&&
.MARINE...
WINDS FROM TS HERMINE WILL BEGIN TO IMPACT THE MARINE AREAS
WITHIN THE NEXT COUPLE HOURS. WINDS SHOULD PEAK AT 35 KNOTS WITH
GUSTS POSSIBLY REACHING 50KTS BETWEEN 10PM AND MIDNIGHT TONIGHT.
SEAS WILL KICK UP TO 10 TO 13 FEET ACROSS THE GULF WATERS...WITH
EXTREMELY ROUGH LAGUNA WATERS. THE TS WILL MOVE QUICKLY TO THE
NORTHWEST TOMORROW MORNING...ALLOWING WINDS TO RELAX QUICKLY DOWN
TO AROUND 20 KNOTS BY NOON. SEAS WILL LOWER TO AROUND 7 FEET BY
WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 89 80 91 / 100 90 80 70
BROWNSVILLE 78 91 80 92 / 100 90 80 60
HARLINGEN 77 92 79 93 / 100 90 80 60
MCALLEN 77 94 77 95 / 100 90 80 60
RIO GRANDE CITY 77 94 77 97 / 100 90 80 60
SOUTH PADRE ISLAND 80 89 82 87 / 100 90 80 70
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TXZ248>257.
HURRICANE WATCH FOR TXZ251-256-257.
TROPICAL STORM WIND WARNING UNTIL 7 PM CDT TUESDAY FOR TXZ250-
253>255.
GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64Hazardous weather outlook, Sep 6, 5:52 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 552 AM CDT MON SEP 6 2010 TXZ248>257-071100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 552 AM CDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR COASTAL CAMERON... COASTAL WILLACY...AND KENEDY COUNTY. A TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND CAMERON...INLAND WILLACY...BROOKS... HIDALGO...JIM HOGG...STARR...AND ZAPATA COUNTY. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS BEGINNING AT 7 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT THROUGH AT LEAST TUESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 552 AM CDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
In the hours before
Local storm report, Sep 6, 10:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX AWOS
57 MPH WIND GUST REPORTED AT BROWNSVILLE ASOS
&&
HARTLocal storm report, Sep 6, 10:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1055 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX ASOS
61 MPH WIND GUST RECORDED AT BROWNSVILLE ASOS. CURRENTLY
SUSTAINED AT 43 MPH.
&&
HARTLocal storm report, Sep 6, 10:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1058 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX PUBLIC
POWER OUTAGES REPORTED AROUND CENTRAL BLVD NEAR THE
LIBRARY
&&
HARTLocal storm report, Sep 6, 11:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX ASOS
68 MPH GUST AT BROWNSVILLE ASOS. SUSTAINED CURRENTLY AT
46 MPH.
&&
HARTLocal storm report, Sep 6, 11:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1103 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX ASOS
69 MPH WIND GUST AT BROWNSVILLE ASOS.
&&
HARTLocal storm report, Sep 6, 11:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1104 PM CDT MON SEP 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TROPICAL STORM BROWNSVILLE 25.93N 97.48W
09/06/2010 CAMERON TX EMERGENCY MNGR
POWER OUTAGES IN PORTIONS OF SOUTHMOST...QUAIL HOLLOW IN
NW BROWNSVILLE...AND PORTIONS OF PORT OF BROWNSVILLE.
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 54 min |
| Sep 6, 9:22 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 83 min |
| Sep 6, 10:01 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 119 min |
| Sep 6, 10:11 PM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Sep 6, 10:48 PM CDT | Tornado Warning | BRO | Cameron | 27 min |
| Sep 6, 10:55 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 2 hr |
| Sep 6, 11:14 PM CDT | Tornado Warning | BRO | Cameron | 16 min |
| Sep 7, 12:13 AM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 2 hr |
| Sep 7, 12:45 AM CDT | Flash Flood Warning | BRO | Cameron, Kenedy, Willacy | 3 hr |
| Sep 7, 1:18 AM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Sep 7, 2:11 AM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
| Sep 7, 2:21 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy | 3 hr |
| Sep 7, 3:48 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| Sep 7, 4:00 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 2 hr |
| Sep 7, 5:20 AM CDT | Areal Flood Advisory | BRO | Kenedy | 115 min |
| Sep 7, 10:10 AM CDT | Small Craft Advisory | BRO | 35 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.